# SDR 2012FA0000282

- Difficulty date: May 7, 2012
- Submitted: May 7, 2012
- Operation: General aviation
- Filed by: Und Aerospace, repair station OG5R092N
- Aircraft: N586ND
- Make and model: Piper PA-44-180
- Aircraft serial: 4496281
- Aircraft time: 926 hours
- Engine: Lyc O360A1H6
- Engine time: 926 hours
- Propeller: Hartzl HCC2YR2
- System (JASC): 6120 · Propeller Controlling System
- Part: Oil Cap
- Condition: Loose
- Location: Governor
- Part time: 926 hours
- Component: Governor
- Component part number: U315L
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: E, A

## Discrepancy

AFTER LEVELING OFF AT 5,500 MSL THE CREW BEGAN LEANING MIXTURES AND THE RT ENGINE RPM BEGAN TO DROP AT A STEADY RATE. NO ENGINE ANNUNCIATORS APPEARED AND ALL ENGINE INSTRUMENTS READ NORMAL AFTER 15 SECONDS THE RT PROP WENT FULL FEATHER AND THE ENGINE WAS SHUTDOWN BY THE CREW.  THEY RETURNED TO THE AIRPORT AND LANDED WITHOUT INCIDENT, ON ONE ENGINE. MX INSPECTED ACFT AND FOUND THE RT GOVERNOR WAS LEAKING AT THE TOP OF THE GOVERNOR BODY.  GOVERNOR WAS REPLACED AND ALL SYS CHECKED GOOD. GOVERNOR WAS SENT TO OVERHAUL FACILITY FOR TEAR DOWN AND REPORT OF INTERNAL CONDITION. UPON TEARDOWN A ROTATION OIL PLUG IN THE BODY HAD CAME LOOSE AND OUT OF BODY CAUSING GOVERNOR TO LOOSE OIL PRESSURE. DURING DISCUSSION WITH OVERHAULER HE STATED THAT HE HAD NEVER SEEN THIS HAPPEN BEFORE.
